WW At Home - Steriods and weight gain




View Full Version : Steriods and weight gain


nancylmrn
03-15-2011, 11:47 AM
I am hoping someothers out here have run into this. I developed a nasty sinus infection and after a round of antibiotics was still plagued with the fun stuff so the dr. put me on stronger antibiotic plus a steriod and inhaler. I gained 3# in one week. I still have 4 more days to go with the drug. I have heard that people gain weight when they take steriods, has anyone else had this happen to them?

I know I made a few bad choices last week but nothing to warrent a 3# gain..

any input would be great


Tai
03-15-2011, 12:28 PM
I once gained 70 lbs on Prednisone for a digestive issue. I was on it for a year and it made me so unbelievably hungry. I didn't make the best food choices for an increased appetite. I hope I never have to be on steroids again, but if I do I would make sure my extra calories came from healthier, on plan foods like fruits, veggies, lean protein and fiber.

I'm not familiar with WW so forgive me for posting here; just wanted to offer some support and wish you a speedy recovery!

diyana
03-17-2011, 09:47 AM
I have asthma, which makes me more susceptible to bronchitis and pneumonia. Therefore, I am usually on prednisone at least once or twice a year. I'm on it right now as a matter of fact. :( It almost always dramatically increases my appetite, and also water retention/bloating/puffiness. If I make reasonable food choices when the insatiable hunger kicks in, then I may only gain 1#-3#, and that weight has typically dropped off within a couple week after stopping the steroids.

Good luck. BTW, I hate being on prednisone, but sometimes I have to put up with all the yucky side effects in order to breathe. It sucks.

Hang in there.


QuilterInVA
03-17-2011, 12:34 PM
People taking anabolic steroids gain weight. People using steroids for breathing problems via inhaler don't. It could be the antibotic. I've had severe asthma all my life so I'd be enormous by now. I use 3 inhalers twice a day.

nancylmrn
03-19-2011, 06:14 PM
Well I only have a few more days left on the steriod prednisone. I have not really noticed an increase in hunger but I have made some poor eating choices. Now I have two huge bruises one on the inside of my right wrist and the other on my tail bone...have no idea how I got either but it looks like someone beat me :o

Thanks you all for the information on the prednisone it really has helped me dealing with it.
:dance:
BTW we chicks rock!